Alert archive / Oklahoma / Red Flag Warnings in 2023

Red Flag Warning 2, NWS Tulsa, OK

March 30, 202320 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 30, 2023, 3:54 AM CDT for 20 counties in Oklahoma. It took effect at Mar 31, 2023, 12:00 PM CDT. It was in force for 8 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2023, 3:54 AM CDT (08:54 UTC)
In effect from
Mar 31, 2023, 12:00 PM CDT
Expired
Mar 31, 2023, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 2:10 PM CDTNON-TSTM WND DMG2 E Owasso, OKNON-THUNDERSTORM WINDS BROKE ONE SUBSTANTIAL TREE LIMB, WHICH SUBSEQUENTLY BROKE ANOTHER ONE ON A SEPARATE TREE AS IT WAS FALLING.
Mar 31, 2:37 PM CDTNON-TSTM WND DMG4 Wsw Tulsa, OK*** 1 INJ *** A TREE FELL ON A PERSON AT THE GATHERING PLACE.
Mar 31, 2:49 PM CDTNON-TSTM WND GST 627 E Centrailia, OK
Mar 31, 2:53 PM CDTNON-TSTM WND GST 58Bartlesville, OK
Mar 31, 2:53 PM CDTNON-TSTM WND GST 59Tulsa, OK
Mar 31, 2:55 PM CDTNON-TSTM WND GST 594 Nw Talala, OK
Mar 31, 3:54 PM CDTNON-TSTM WND DMGClaremore, OKNUMEROUS TREES REPORTED DOWN ACROSS COUNTY. SEMI TRAILER BLOWN OVER NEAR CATOOSA.
Mar 31, 3:56 PM CDTNON-TSTM WND GST 64Tulsa, OK
Mar 31, 4:04 PM CDTNON-TSTM WND GST 592 W Pyramid Corners, OKMEASURED BY THE VINITA MESONET.
Mar 31, 4:15 PM CDTNON-TSTM WND DMG2 Ssw Owasso, OKNORTH MINGO IS CLOSED BETWEEN 56TH AND 66TH STREET NORTH DUE TO DOWNED POWER LINES.
Mar 31, 4:15 PM CDTNON-TSTM WND DMG5 Wnw Verdigris, OKMULTIPLE TREES AND ROAD SIGNS DOWN IN STONE CANYON.
Mar 31, 4:50 PM CDTNON-TSTM WND DMGBroken Arrow, OKMULTIPLE POWER LINES DOWNED ACROSS THE CITY.
Mar 31, 4:51 PM CDTNON-TSTM WND GST 584 E Summit, OKMEASURED AT THE MKO ASOS AT DAVIS FIELD.
Mar 31, 5:45 PM CDTNON-TSTM WND DMG2 E Checotah, OKPOWER POLES DOWN. VIDEO RELAYED VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS84 KTSA 300854
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
354 AM CDT Thu Mar 30 2023

OKZ054>057-059>062-064>067-070-071-302100-
/O.UPG.KTSA.FW.A.0001.230331T1700Z-230401T0100Z/
/O.NEW.KTSA.FW.W.0002.230331T1700Z-230401T0100Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
354 AM CDT Thu Mar 30 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Friday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oklahoma, Osage, Washington, Nowata, Craig, 
  Pawnee, Tulsa, Rogers, Mayes, Creek, Okfuskee, Okmulgee, 
  Wagoner, Muskogee, and McIntosh counties. 

* WIND...West to southwest winds 20 to 40 miles an hour with gusts
  of 35 to 50 miles an hour.

* HUMIDITY...15 to 25 percent.

* TEMPERATURE...High temperatures mid to upper 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ049-068-073>075-302100-
/O.NEW.KTSA.FW.W.0002.230331T1700Z-230401T0100Z/
Pushmataha-Cherokee-Pittsburg-Haskell-Latimer-
354 AM CDT Thu Mar 30 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Friday. 

* AFFECTED AREA...In Oklahoma, Pushmataha, Cherokee, Pittsburg, 
  Haskell, and Latimer counties. 

* WIND...West to southwest winds 20 to 40 miles an hour with gusts
  of 35 to 50 miles an hour.

* HUMIDITY...20 to 25 percent.

* TEMPERATURE...High temperatures mid to upper 70s.

* IMPACTS...Any fires that develop will likely spread rapidly.  
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
3 follow-up statements
386 
WWUS84 KTSA 301835
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
135 PM CDT Thu Mar 30 2023

OKZ058-063-311000-
/O.EXA.KTSA.FW.W.0002.230331T1700Z-230401T0100Z/
Ottawa-Delaware-
135 PM CDT Thu Mar 30 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Friday. 

* AFFECTED AREA...IN Oklahoma, Ottawa, and Delaware counties.

* WIND...West to southwest winds 20 to 40 miles an hour with
  gusts of 40 to 50 miles an hour. 

* HUMIDITY...20 to 25 percent.

* TEMPERATURE...High temperatures mid to upper 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ049-054>057-059>062-064>068-070-071-073>075-311000-
/O.CON.KTSA.FW.W.0002.230331T1700Z-230401T0100Z/
Pushmataha-Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-
Mayes-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-
Pittsburg-Haskell-Latimer-
135 PM CDT Thu Mar 30 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Pushmataha, Osage, Washington, 
  Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes, Creek, Okfuskee, 
  Okmulgee, Wagoner, Cherokee, Muskogee, McIntosh, Pittsburg, 
  Haskell, and Latimer counties. 

* WIND...West to southwest winds 30 to 40 miles an hour with
  gusts of 40 to 55 miles an hour. 

* HUMIDITY...10 to 25 percent.

* TEMPERATURE...High temperatures mid to upper 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
095 
WWUS84 KTSA 310857
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
357 AM CDT Fri Mar 31 2023

OKZ049-054>068-070-071-073>075-311700-
/O.CON.KTSA.FW.W.0002.230331T1700Z-230401T0100Z/
Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-
Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Muskogee-McIntosh-Pittsburg-Haskell-Latimer-
357 AM CDT Fri Mar 31 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Pushmataha, Osage, Washington, 
  Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, 
  Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Muskogee, 
  McIntosh, Pittsburg, Haskell, and Latimer counties. 

* WIND...West to southwest winds 30 to 40 miles an hour with 
  gusts to 45 miles an hour likely. A few gusts to 55 miles an 
  hour possible in some locations, especially near the Oklahoma, 
  Kansas border.

* HUMIDITY...15 to 25 percent.

* TEMPERATURE...High temperatures upper 70s to near 80 degrees.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. The fire weather danger will
  be the highest north of I-44 and west of Highway 75 where ongoing
  drought conditions remain extreme to exceptional.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
418 
WWUS84 KTSA 010057
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
757 PM CDT Fri Mar 31 2023

OKZ049-054>068-070-071-073>075-010200-
/O.EXP.KTSA.FW.W.0002.000000T0000Z-230401T0100Z/
Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-
Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Muskogee-McIntosh-Pittsburg-Haskell-Latimer-
757 PM CDT Fri Mar 31 2023

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR VERY
DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA...

Fire weather conditions will slowly improve through the rest of
the evening and into early Saturday morning, although relative
humidities will remain under 30 percent through midnight. Any
ongoing fire fighting efforts may be impacted by a wind shift
early Saturday morning following a cold frontal passage. A Fire
Danger Statement will be issued in response to this concern.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 30, 12:24 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 30, 12:24 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1224 AM CDT Thu Mar 30 2023

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 811 PM CDT Wed Mar 29 2023

A quiet night remains on tap for eastern Oklahoma and northwest
Arkansas, with overnight lows a few degrees above normal in most
spots and increasing low to mid cloud cover. Spotty cloud
development is apparent in satellite and surface observations to
the north of the main deck spreading into southeast Oklahoma. Have
nudged skies this evening and into early tomorrow morning closer
to the NBM 90th percentile values, which show this development to
some extent. The quicker increase in clouds, along with some south
wind hanging on through the night should lead to overnight lows a
just a bit above the previous forecast, especially in areas along
the Red River. Other elements were largely adjusted to short term
trends. Updated products out. Have a good evening.

&&

.LONG TERM...
(Tomorrow through Wednesday)
Issued at 227 PM CDT Wed Mar 29 2023

Mild and breezy conditions Thursday with wind speeds steadily
increasing through the day. A subtle fast moving wave will cross
the region through the day and guidance has trended toward a
slightly higher coverage of precip Thursday afternoon and evening
especially south of Interstate 40. An uptick in storm coverage is
likely during the evening with a few stronger storms possible.

Focus will shift westward during the overnight hours as influence
from the approaching strong wave begins to overspread the western
flank of the warm sector. Storms may initially develop west of the
forecast area and quickly spread northeastward and/or initiate
across the local area during the late night hours. Fcst soundings
favor elevated updrafts within a high effective shear profile
supporting a risk of severe weather with the strongest updrafts.
Convection becomes widespread while spreading eastward Friday
morning with a continued risk of at least isolated severe
potential. The system dryline will begin to quickly advance
eastward through the day and a window of more sustained sfc based
instability is likely to develop in its advance by late morning.
Any fresh updrafts which can develop along and east of the dryline
will have a higher conditional risk of severe weather. The
offsetting factor will be steadily veering low level wind profiles
even in advance of the dryline which suggests lower coverage of
sfc based storms. The pre dryline convergence zone appear more
likely to focus just east and south of the local region, however
any westward trend in this more favored origin region would raise
the severe weather coverage.

Post dryline conditions will lead to dangerous fire weather
conditions Friday afternoon across much of northeast Oklahoma. A
fire weather watch has been posted and confidence is high that red
flag warnings will be issued. Any fire suppression efforts ongoing
Friday afternoon will need to monitor the wind shift with the
advancing cold front Friday evening.

Overall quiet weather conditions expected Saturday with a quick
transition toward moisture return by Sunday. Storms may develop
across southern areas late Sunday within the warm moist advection
pattern, otherwise the unstable warm sector will quickly
overspread the region by early next week. No obvious forcing
feature is agreed upon amongst guidance for late in the forecast
period and storm chances remain low at this time. Eventually a
stronger wave will emerge into the Plains with an increase in
storm chances. Guidance has yet to congeal on the timing of this
wave.

&&

.AVIATION...
(06Z TAFS)
Issued at 1221 AM CDT Thu Mar 30 2023

Light southerly winds will continue overnight with CIGS developing
and lowering. During the day Thursday CIGS will continue to lower,
eventually down to 2-4 kft by late afternoon. A few virga showers
may be possible in the morning. There is a slight chance for a few
showers or thunderstorms at any terminal during the late afternoon
and evening. Southerly winds will increase during the day
Thursday with gusts approaching 25-30 kts for most areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  60  79  41 /  20  60  40   0
FSM   69  59  77  48 /  30  60  90   0
MLC   68  60  78  44 /  30  60  60   0
BVO   69  57  77  37 /  20  60  30   0
FYV   67  57  74  39 /  20  60  90   0
BYV   66  57  74  41 /  10  50  90   0
MKO   66  59  76  43 /  30  60  60   0
MIO   66  59  76  39 /  10  50  60   0
F10   66  59  77  43 /  30  60  50   0
HHW   68  60  80  46 /  40  60  70   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Friday afternoon through Friday evening
     for OKZ054>057-059>062-064>067-070-071.

AR...None.
&&

SHORT TERM...22
LONG TERM....07
AVIATION...06
Hazardous weather outlook, Mar 29, 8:10 PM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
810 PM CDT Wed Mar 29 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
810 PM CDT Wed Mar 29 2023

...FIRE WEATHER AND SEVERE THUNDERSTORM CONCERNS INCREASE LATE WEEK...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm and High Wind Potential.
FRIDAY...Severe Thunderstorm...Very High Fire Weather and...High Wind Potential.
SATURDAY...High Wind Potential.
SUNDAY AND MONDAY...Thunderstorm...Very High Fire Weather and...High Wind Potential.
TUESDAY...Severe Thunderstorm...Very High Fire Weather and...High Wind Potential.

EXTENDED DISCUSSION...
Thunderstorm potential will increase mainly late Thursday night
into Friday ahead of a dryline and cold front in association with
an upper level storm system moving into the Plains. Some of these
storms will likely become strong to severe, especially Friday, with
all severe hazards possible.

Critical fire weather conditions are expected to develop mainly
west of Highway 69 in eastern Oklahoma on Friday afternoon
behind the dryline. Here, very low humidity values and gusty
southwest winds will occur over areas that have had lesser amounts
of rainfall so far this year. These conditions will be conducive
to the rapid spread of wildfires.

Unsettled weather will return late this weekend into early next
week as a warm and humid airmass overspreads the area. Isolated to
scattered thunderstorms will be possible Sunday afternoon and
Monday, mainly across southeast Oklahoma and western Arkansas, with
a few strong to severe storms possible.

A stronger storm system may bring a better chance of organized
severe weather Tuesday, but the details on this system remain
unclear at this time range.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:49 AM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more39 hr
Mar 30, 5:37 PM CDTSpecial Weather StatementTSAMayes23 min
Mar 30, 5:51 PM CDTSpecial Weather StatementTSAAdair24 min

Nearby

Red Flag Warnings in Oklahoma, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.